Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Heavy cart ran over big toe, using neosporin bandaids, ibuprofen, nail turning yellow, bottom has brown substance with white specs, does not hurt to touch. What should be done?

I work at a home improvement warehouse and one of our heavy blue carts ran over my big toe about 3 weeks ago. I was taking some ibuprofen to keep the swelling down and clear liquid used to come out of the top or side of my nail. I was putting neosporn bandaides on it every day so I could work, but now the nail is turning yellowish towards the top, and the bottom is raising like a bubble with a dark brown substance with some white specks. What is my next step? It does not hurt to touch.
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pain Medicine & Palliative Care Specialist 's  Response
The nail bed has been damaged by the trauma. The brownish substance is likely to be old blood and the clear fluid would be inflammatory fluid. You are likely to lose this nail over the next few weeks. You do not need to do anything specific. If there is fluid leaking from the nail bed, you can cover with a dry dressing. Otherwise you do not need to dress it. The new nail will eventually grow but this process can take a few months if the whole nail is lost.
Dr K A Pottinger,
Answered: Sat, 12 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor